MAUDE Adverse Event Report: MEDINOL LTD. NIRXCELL 3.5X20 US; STENT, CORONARY

MEDINOL LTD. NIRXCELL 3.5X20 US; STENT, CORONARY
Model Number NXL35020US
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Myocardial Infarction (1969)
Date of Event 07/01/2017
Type of Reportable Event Death
Event or Problem Description
As reported, the patient underwent index procedure with deployment of nirxcell (3.5x20 us) stent system in the mid lad due to unstable angina.Approximately one year later, the subject had out-of-hospital cardiac arrest.According to the er physician, the subject was intubated at the time of presentation.Subsequently, she pulled her tube out.He re-intubated her after sedation and gave her iv amiodarone.Her vital signs were blood pressure 96/44, heart rate ventricular-paced in the 80s, underlying atrial mechanism may be atrial fibrillation.Laboratory tests showed abg ph of 7.4i, p02 of 242, co2 of 34, saturations of 100%.Sodium was 142, potassium 3.3, bun and creatinine 15 and 2.0 respectively.Troponin was 0.571.Cardiac cath showed lad: ostial 80% stenosis and proximal 60% stenosis.The patient underwent a successful pci of ostial and proximal/mid lad with bms no residual stenosis.The patient had recurrent intra-procedure v-fib which was successfully defibrillated, final av paced rhythm.An ecg showed atrial-sensed ventricular-paced rhythm with prolonged av conduction, ventricular rate 70 8pm, pr interval 304ms, qrs duration 216 ms qt/qtc 536/578 ms.The next day, the patient remained critically ill and had anasarca.She had ecchymosis marking and diffuse ecchymosis of the left calf site of the intraosseous administration of medications by the paramedic team.In addition, she had acute-and-chronic renal failure, multiorgan failure, shock, markedly reduced l vef with respiratory failure.On the same day, no pulse or respirations, the patient was pronounced dead.Per death certificate, the cause of death was coronary artery disease.In the investigator's opinion, the event of myocardial infarction was considered severe in intensity, unrelated to the study device and unrelated to the study procedure.The sponsor considers the event of myocardial infarction, anticipated, possibly related to the study device and unrelated to the study procedure.Because the study stent was implanted in the mid lad and this event involved ostial and prox/mid lad stenosis, coded as possibly related to device.The patency of the study stent was not specifically described in the cath report.
 
Additional Manufacturer Narrative
Per additional information received, the clinical events previously reported is not related to the nirxcell stent nor the procedure.Therefore, the events described were considered a non-complaint.

Brand Name
NIRXCELL 3.5X20 US
Common Device Name
STENT, CORONARY
Manufacturer (Section D)
MEDINOL LTD.
beck tech bldg
8 hartom st.
jerusalem 97775 08
IS  9777508
MDR Report Key7504917
Report Number1016427-2018-01446
Device Sequence Number1788627
Product Code MAF
UDI-Device Identifier07290107010962
UDI-Public07290107010962
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 07/30/2018
Report Date (Section F) 05/10/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/31/2017
Device Model NumberNXL35020US
Device Catalogue NumberNXL35020US
Device Lot NumberNUS00109
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date04/15/2018
Event Location Hospital
Date Report to Manufacturer05/10/2018
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date05/10/2018
Supplement Report FDA Received Date07/30/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death; Hospitalization; Life Threatening; Required Intervention;
Patient Age65 YR